Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 189, NWS New Orleans, LA

December 20, 20127 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 20, 2012, 6:59 AM CST for 7 parishes in Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2012, 6:59 AM CST (12:59 UTC)
Expired
Dec 20, 2012, 7:45 AM CST
In force
46 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 20, 4:23 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
2.0
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS54 KLIX 201259
SVRLIX
LAC005-051-057-089-093-095-109-201345-
/O.NEW.KLIX.SV.W.0189.121220T1259Z-121220T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
659 AM CST THU DEC 20 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF KENNER...
  NORTHWESTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...THIBODAUX...LAROSE...
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HAHNVILLE...
  EASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
  NORTHERN TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HOUMA...

* UNTIL 745 AM CST

* AT 657 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LUTCHER TO THIBODAUX TO 16 MILES SOUTHWEST OF SCHRIEVER...OR
  ALONG A LINE EXTENDING FROM 10 MILES WEST OF RESERVE TO THIBODAUX
  TO 12 MILES SOUTHEAST OF MORGAN CITY...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GARYVILLE...GRAY...EDGARD...BAYOU CANE...RACELAND...NORCO...NEW
  SARPY...MATHEWS...DES ALLEMANDS...BOUTTE...DESTREHAN...LOCKPORT...
  WAGGAMAN AND HARAHAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2953 9118 2960 9108 2962 9109 2981 9090
      3018 9076 3017 9042 3010 9041 3007 9038
      3006 9027 3003 9017 2978 9025 2951 9036
TIME...MOT...LOC 1257Z 272DEG 29KT 3009 9068 2981 9078
          2960 9100

$$

7/ARM
1 follow-up statement
093 
WWUS54 KLIX 201318
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 AM CST THU DEC 20 2012

LAC005-201328-
/O.CAN.KLIX.SV.W.0189.000000T0000Z-121220T1345Z/
ASCENSION LA-
718 AM CST THU DEC 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ASCENSION
PARISH IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2954 9110 2981 9087 3016 9067 3017 9042
      3010 9041 3007 9038 3006 9027 3003 9017
      2978 9025 2951 9036
TIME...MOT...LOC 1318Z 272DEG 29KT 3008 9053 2980 9063
          2957 9084

$$

LAC051-057-089-093-095-109-201345-
/O.CON.KLIX.SV.W.0189.000000T0000Z-121220T1345Z/
ST. JAMES LA-ST. JOHN THE BAPTIST LA-ST. CHARLES LA-TERREBONNE LA-
LAFOURCHE LA-JEFFERSON LA-
718 AM CST THU DEC 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST
FOR NORTHWESTERN JEFFERSON...NORTHWESTERN LAFOURCHE...NORTHERN
TERREBONNE...ST. CHARLES...ST. JOHN THE BAPTIST AND EASTERN ST. JAMES
PARISHES...

AT 713 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RESERVE TO 8 MILES NORTHWEST OF RACELAND TO 9 MILES
SOUTHWEST OF BAYOU CANE...OR ALONG A LINE EXTENDING FROM RESERVE TO 9
MILES EAST OF THIBODAUX TO 11 MILES WEST OF HOUMA...MOVING EAST AT 35
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAPLACE...HAHNVILLE...NORCO...MATHEWS...NEW SARPY...DES ALLEMANDS...
BOUTTE...DESTREHAN...LOCKPORT...WAGGAMAN...LAROSE...KENNER...NEW
ORLEANS ARMSTRONG AIRPORT AND HARAHAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE 
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND 
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2954 9110 2981 9087 3016 9067 3017 9042
      3010 9041 3007 9038 3006 9027 3003 9017
      2978 9025 2951 9036
TIME...MOT...LOC 1318Z 272DEG 29KT 3008 9053 2980 9063
          2957 9084

$$

7/ARM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 4:30 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 20, 4:30 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CST THU DEC 20 2012

.SHORT TERM...
UPPER LEVEL LOW IS CURRENTLY MOVING ACROSS THEN CENTRAL PLAINS.
ASSOCIATED SURFACE TROUGH AND COLD FRONT IS RACING EASTWARD ACROSS
LOUISIANA. THIS FRONT IS NOW LOCATED ALONG A LINE FROM EAST OF
MONROE THROUGH ALEXANDRIA TO JUST WEST OF LAKE CHARLES. WITH SUCH A
RAPID MOVEMENT SOUTHEASTWARD...IT WILL TAKE NO TIME FOR THE FRONT TO
REACH THE CWA. CURRENT THINKING IS THAT IT WILL BE INTO BATON ROUGE
AROUND 6-7 AM...THE NEW ORLEANS AREA 7-9 AM AND MS COAST A HOUR
AFTER THAT. PROBLEM IS THAT THIS LINE NOT NECESSARILY THE ONLY
THREAT. SHOWERS AHEAD OF THE LINE HAVE BEEN GRADUALLY BECOMING
BETTER ORGANIZED OVER THE LAST HOUR OR 2. ITS QUITE EVIDENT HOW MUCH
HELICITY IS IN PLACE AS A FEW CELLS ARE SHOWING SIGNS OF ROTATION AT
TIMES. THE MAIN INHIBITING...AS HAS BEEN ALL NIGHT...IS INSTABILITY.
06Z SOUNDING SHOWED A FAIRLY STRONG CAP FROM 600 TO 500 MB. MODELS
PREVIOUSLY SHOWED THIS WARM NOSE TO ALREADY BE ERODED...BUT IT STILL
HASN/T. THIS DOES NOT MEAN THAT IT WILL NOT ERODED ENOUGH IN TIME
FOR CELLS TO BEGIN INTENSIFYING. A SECOND LIMITING FACTOR IS MARINE
LAYER WHICH WILL STABILIZE THE LOWERS LEVELS. THIS SHOULD ONLY
AFFECT STORMS SOUTH OF I-10 THOUGH WITH A GREATER AFFECT CLOSER TO
THE COAST. THIS IS NOT SO MUCH THE CASE FURTHER EAST ON THE MS
COAST. LATEST TORNADO WATCH ISSUED IS AREA OF GREATEST THREAT.

COLD AIR MASS WILL BE MOVING INTO THE AREA THROUGHOUT MUCH OF THE
DAY BEHIND THE FRONT. LOCATIONS IN NWRN ZONES SUCH AS MCB AND
POSSIBLY BTR WILL SEE THEIR HIGHEST TEMPS IN THE MORNING AND
GRADUALLY COOL THROUGHOUT THE DAY. SIGNIFICANT COOL DOWN WILL THEN
ENSUE END OF THE WEEK. FOR HIGHS FRIDAY HAVE UNDERCUT GUIDANCE JUST
SLIGHTLY. EXPECTING TEMPS TO STRUGGLE TO REACH MID 50S AREAWIDE. AS
SURFACE RIDGE CENTERS OVER SOUTHERN MISSISSIPPI SATURDAY NIGHT...THE
COMBINATION OF CLEAR SKIES...NEAR CALM WINDS AND VERY DRY AIR IN
PLACE WILL ALLOW TEMPS TO FALL WELL BELOW FREEZING ALONG AND NORTH
OF THE I-12 CORRIDOR.

.LONG TERM...
TEMPS WILL RETURN TO NEAR NORMAL LATER THIS WEEKEND AS WEAK UPPER
RIDGING BUILDS IN. SHOWERS WILL BEGIN TO DEVELOP EARLY NEXT WEEK AS
MOISTURE RETURNS. MODEL CONSISTENCY FOR BEFORE AND AFTER CHRISTMAS
DAY TIME FRAME CONTINUES TO BE POOR. GFS IS QUITE DIFFERENT FROM 24
HOURS AGO. THEN IT SHOWED THICKNESSES SIGNIFICANTLY COOLER. IT NOW IS
WARMER. IN GENERAL GFS AND ECMWF BOTH AGREE THAT A WEAK UPPER TROUGH
IN THE UPPER MISS VALLEY WILL SEND A FRONT TO THE COAST MONDAY BUT
IT WILL STALL OUT OVER THE AREA THROUGH TUESDAY. A MUCH DEEPER UPPER
TROUGH WILL THEN SHOVE A STRONG COLD FRONT THROUGH WEDNESDAY. FROM
THEN ON...THE MODELS SPLIT AGAIN. ECMWF ADVERTISES DEEP TROUGH TO
DIG AND TRACK EASTWARD AS AN AMPLIFIED TROUGH. GFS IS MORE BROAD AND
SWINGS NORTHEASTWARD. THE DIFFERENCE WILL BE JUST HOW COLD
CONDITIONS ARE LATE NEXT WEEK. STAND THE CHANCE FOR COLDEST TEMPS OF
THE CURRENT SEASON...HIGHS IN MID 40S. REMAINS TO BE SEEN AS MODEL
SOLUTIONS KEEP CHANGING.

MEFFER
&&

.AVIATION...
PATCHY FOG MAY RESTRICT VSBYS AT TIMES AT KHUM THROUGH 13-14Z THIS
MORNING. OTHERWISE...CLEAR SKIES AND EXCELLENT VSBYS WILL PREVAIL
TODAY. PATCHY MOSTLY LIGHT FOG MAY DEVELOP AGAIN LATE TONIGHT AND
EARLY WEDNESDAY MORNING WHICH MAY BRING MVFR CONDITIONS TO ONE OR
TWO AIRPORTS. 22/TD

&&

.MARINE...
HIGH PRESSURE HAS SETTLED RIGHT OVER SOUTHERN PORTIONS OF LOUISIANA
AND MISSISSIPPI...HOWEVER...THERE IS ENOUGH OF A COMBINATION OF
PRESSURE GRADIENT...COLD AIR ADVECTION...AND SUBSIDENCE OFFSHORE TO
PRODUCE NORTHWEST WINDS OF 15 TO 20 KNOTS AT BUOY 42040 AND THE
ELEVATED CMAN AND AWOS PLATFORM OBSERVATIONS. HAVE MAINTAINED A
/SMALL CRAFT EXERCISE CAUTION/ HEADLINE FOR THE OUTER EASTERN WATERS
UNTIL 6 AM.

THE HIGH PRESSURE AREA WILL QUICKLY BUILD OVER THE COASTAL WATERS
THIS MORNING AND MOVE EAST THIS AFTERNOON THROUGH WEDNESDAY. LIGHT
WINDS VEERING AROUND TO SOUTHEAST AND SOUTH WILL OCCUR LATER THIS
MORNING AND AFTERNOON...THEN THE PRESSURE GRADIENT WILL TIGHTEN AND
CAUSE STRONGER SOUTHERLY WINDS TONIGHT THROUGH WEDNESDAY NIGHT AS A
DEEPENING LOW PRESSURE AREA MOVES ACROSS OKLAHOMA TO THE MID
MISSISSIPPI VALLEY. THE ASSOCIATED STRONG COLD FRONT WILL SWEEP
THROUGH THE MARINE AREA THURSDAY MORNING. MODERATE TO STRONG
SOUTHERLY WINDS 15 TO 23 KNOTS WEDNESDAY NIGHT WILL SHIFT TO
NORTHWEST THEN NORTH BEHIND FRONT...AND INCREASE TO 25 TO 30 KNOTS
LATE THURSDAY MORNING AND AFTERNOON THROUGH THE EVENING HOURS BEFORE
FALLING BACK TO 20 TO 25 KNOTS EARLY FRIDAY MORNING. NORTHEAST TO
EAST WINDS SHOULD SETTLE BACK TO 10 TO 15 KNOTS SATURDAY AND NEAR 10
KNOTS ON SUNDAY AS THE HIGH PRESSURE AREA SETTLES CLOSER TO THE
COAST. 22/TD

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  60  28  55  28 /  90   0   0   0
BTR  64  31  56  32 /  90   0   0   0
ASD  67  30  56  29 /  90   0   0   0
MSY  68  38  55  37 /  90   0   0   0
GPT  69  32  55  32 /  90   0   0   0
PQL  72  31  56  29 /  90   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 9 AM THURSDAY TO 3 AM FRIDAY FOR THE
     FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Dec 20, 6:12 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
612 AM CST THU DEC 20 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-210015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
612 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN AFFECT THIS MORNING FOR PORTIONS OF
SOUTHEAST LOUISIANA AS WELL AS SOUTHWESTERN AND COASTAL
MISSISSIPPI. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN
THREATS ARE DAMAGING WINDS AND A FEW TORNADOES.

BEHIND THE FRONTAL PASSAGE...WINDS WILL STRENGTHEN SIGNIFICANTLY...
MAINLY OVER AREAS SOUTH OF LAKE PONTCHARTRAIN AND OVER THE COASTAL
WATERS. A WIND ADVISORY WILL BE IN EFFECT FOR PORTIONS OF
SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN THROUGH TONIGHT.
GALE WARNINGS WILL BE IN EFFECT THIS AFTERNOON INTO FRIDAY
MORNING FOR THE COASTAL WATERS WITH THE EXCEPTION OF THE TIDAL
LAKES AND MISSISSIPPI SOUND...WHERE SMALL CRAFT ADVISORIES WILL BE
IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE CHRISTMAS EVE AND
CHRISTMAS DAY. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS.
DETAILS ON EXACT TIMING AND STRENGTH OF THIS SYSTEM WILL BECOME
BETTER DEFINED OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL
WEATHER SERVICE NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX.

In the hours before

Special weather statement, Dec 20, 4:42 AM CST, 2 hours 17 minutes before
LAZ037-071-MSZ070-071-201115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
442 AM CST THU DEC 20 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WALTHALL COUNTY...ST. HELENA PARISH...NORTHERN TANGIPAHOA PARISH...
PIKE COUNTY...

AT 436 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHEAST OF GREENSBURG...OR
ABOUT 4 MILES WEST OF KENTWOOD...MOVING NORTHEAST AT 45 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...OSYKA...TYLERTOWN AND SALEM

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Dec 20, 5:12 AM CST, 1 hour 47 minutes before
LAZ034>036-MSZ068-069-201200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 AM CST THU DEC 20 2012

...LINE OF SHOWERS PRODUCING STRONG WINDS MOVING EAST NEAR
MISSISSIPPI RIVER...

AT 506 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS PRODUCING STRONG WIND GUSTS FROM 31 MILES NORTHWEST
OF LIBERTY TO 27 MILES WEST OF ST. FRANCISVILLE...MOVING EAST AT 50
MPH.

THE STRONG WINDS WILL AFFECT AREAS IN AND AROUND
BATCHELOR...WOODVILLE...CROSBY...WAKEFIELD...GLOSTER...SPILL
MAN...CENTREVILLE...NORWOOD...SMITHDALE...JACKSON...FELPS AND CLINTON

THE PRIMARY THREAT FROM THESE SHOWERS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Dec 20, 5:24 AM CST, 1 hour 35 minutes before
LAZ039-050-071-072-MSZ070-071-201200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 AM CST THU DEC 20 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WALTHALL
COUNTY...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN
TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH...

AT 521 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 16 MILES
WEST OF COLUMBIA TO 10 MILES NORTHWEST OF HAMMOND...MOVING NORTHEAST
AT 45 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
TICKFAW...WILMER...INDEPENDENCE...DEXTER AND FRANKLINTON

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

RADAR HAS INDICATED SOME OF THE STORMS ALONG THIS LINE HAVE
ROTATION...AND FUNNEL CLOUDS COULD BE OBSERVED. BE PREPARED TO TAKE
QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR
UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Dec 20, 6:04 AM CST, 55 minutes before
LAZ036-037-039-040-046-048>050-056>060-071-072-MSZ069>071-201300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
604 AM CST THU DEC 20 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
WALTHALL COUNTY...ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE
BAPTIST PARISH...ASSUMPTION PARISH...ST. HELENA PARISH...EAST
FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...
UPPER LAFOURCHE PARISH...IBERVILLE PARISH...ST. TAMMANY PARISH...
SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE
COUNTY...WASHINGTON PARISH...ST. CHARLES PARISH...

AT 602 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS...ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF MCCOMB TO 6 MILES SOUTHEAST OF
FRANKLIN...MOVING EAST AT 55 MPH. A WIND GUST OF 45 MPH WAS REPORTED
WITH A SHOWER THAT MOVED THROUGH BATON ROUGE JUST BEFORE 600 AM.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
WHITE CASTLE...GILLSBERG...CARVILLE...DENHAM SPRINGS...EASLEYVILLE...
SUMMIT...PIERRE PART...MCCOMB...PRAIRIEVILLE...WALKER...GEISMER...
GREENSBURG...MCCOMB AIRPORT...MAGNOLIA...DONALDSONVILLE...
PAINCOURTVILLE...GONZALES...KENTWOOD...OSYKA...MONTPELIER...
LIVINGSTON...TANGIPAHOA...NAPOLEONVILLE...SORRENTO...ROSELAND...
AMITE...LABADIEVILLE...INDEPENDENCE...WHITEHALL...CONVENT...MOUNT
HERMAN...WILMER...SALEM...TICKFAW...SPRINGFIELD...KILLIAN...
TYLERTOWN...LUTCHER...HAMMOND...GRAMERCY...PONCHATOULA...GARYVILLE...
ROBERT...FRANKLINTON...RESERVE...DEXTER...EDGARD...FOLSOM...NORCO...
LAPLACE...HAHNVILLE AND ENON

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Local storm report, Dec 20, 6:31 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
631 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     3 ESE BATON ROUGE       30.43N 91.08W
12/20/2012                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            TREES DOWNED ALONG MILLERVILLE ROAD IN TUNICA HILLS AREA
            IN BATON ROUGE CAUSED POWER OUTAGES TO APPROXIMATELY 1001
            DEMCO ELECTRIC COMPANY CUSTOMERS. TYPE AND SIZE OF TREES
            UNKOWN.

&&

MEFFERSO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 5:31 AM CSTTornado WarningLIXWashington29 min
Dec 20, 5:37 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington38 min
Dec 20, 5:56 AM CSTSevere Thunderstorm WarningLIXLivingston, Saint Tammany, Tangipahoa, Washington64 min
Dec 20, 6:16 AM CSTSevere Thunderstorm WarningLIXWashington29 min
Dec 20, 6:31 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington44 min
Dec 20, 6:33 AM CSTSpecial Marine WarningLIX42 min
Dec 20, 6:47 AM CSTSpecial Marine WarningLIX43 min
Dec 20, 6:47 AM CSTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington43 min
Dec 20, 7:27 AM CSTSpecial Marine WarningLIX63 min
Dec 20, 7:31 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington33 min
Dec 20, 7:37 AM CSTSpecial Marine WarningLIX53 min
Dec 20, 7:44 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more9 min
Dec 20, 8:10 AM CSTSpecial Marine WarningLIX50 min
Dec 20, 8:41 AM CSTSpecial Marine WarningLIX49 min
Dec 20, 8:47 AM CSTSpecial Marine WarningLIX43 min
Dec 20, 8:57 AM CSTSpecial Marine WarningLIX63 min
Dec 20, 9:02 AM CSTSpecial Marine WarningLIX58 min
Dec 20, 9:07 AM CSTSpecial Marine WarningLIX53 min
Dec 20, 9:20 AM CSTSpecial Marine WarningLIX40 min
Dec 20, 9:32 AM CSTSpecial Marine WarningLIX28 min
Dec 20, 9:48 AM CSTSpecial Marine WarningLIX57 min
Dec 20, 10:53 AM CSTSpecial Marine WarningLIX82 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.